skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

This content will become publicly available on November 15, 2020

Title: Separability of the Klein-Gordon equation for rotating spacetimes obtained from Newman-Janis algorithm

Abstract

In the literature, the Newman-Janis algorithm (NJA) has been widely used to construct stationary and axisymmetric spacetimes to describe rotating black holes. In addition, it has been recently shown that the general stationary and axisymmetric spacetime generated through NJA allows the complete separability of the null geodesic equations. In fact, the Hamilton-Jacobi equation in this spacetime is also separable if one of the metric functions is additively separable. In this work, we further study the conditions for a separable Klein-Gordon equation in such a general spacetime. Here, the relations between the NJA spacetime and other parametrized axially symmetric spacetimes in the literature are also discussed.

Authors:
ORCiD logo [1];  [2]
  1. National Taiwan Univ., Taipei (Taiwan)
  2. National Taiwan Univ., Taipei (Taiwan); Stanford Univ., CA (United States)
Publication Date:
Research Org.:
SLAC National Accelerator Lab., Menlo Park, CA (United States)
Sponsoring Org.:
USDOE
OSTI Identifier:
1596304
Grant/Contract Number:  
[AC02-76SF00515; 107-2119-M-002-005; 108-2811-M-002-682]
Resource Type:
Accepted Manuscript
Journal Name:
Physical Review D
Additional Journal Information:
[ Journal Volume: 100; Journal Issue: 10]; Journal ID: ISSN 2470-0010
Publisher:
American Physical Society (APS)
Country of Publication:
United States
Language:
English
Subject:
79 ASTRONOMY AND ASTROPHYSICS; Alternative gravity theories; General relativity equations & solutions; Classical black holes

Citation Formats

Chen, Che-Yu, and Chen, Pisin. Separability of the Klein-Gordon equation for rotating spacetimes obtained from Newman-Janis algorithm. United States: N. p., 2019. Web. doi:10.1103/PhysRevD.100.104054.
Chen, Che-Yu, & Chen, Pisin. Separability of the Klein-Gordon equation for rotating spacetimes obtained from Newman-Janis algorithm. United States. doi:10.1103/PhysRevD.100.104054.
Chen, Che-Yu, and Chen, Pisin. Fri . "Separability of the Klein-Gordon equation for rotating spacetimes obtained from Newman-Janis algorithm". United States. doi:10.1103/PhysRevD.100.104054.
@article{osti_1596304,
title = {Separability of the Klein-Gordon equation for rotating spacetimes obtained from Newman-Janis algorithm},
author = {Chen, Che-Yu and Chen, Pisin},
abstractNote = {In the literature, the Newman-Janis algorithm (NJA) has been widely used to construct stationary and axisymmetric spacetimes to describe rotating black holes. In addition, it has been recently shown that the general stationary and axisymmetric spacetime generated through NJA allows the complete separability of the null geodesic equations. In fact, the Hamilton-Jacobi equation in this spacetime is also separable if one of the metric functions is additively separable. In this work, we further study the conditions for a separable Klein-Gordon equation in such a general spacetime. Here, the relations between the NJA spacetime and other parametrized axially symmetric spacetimes in the literature are also discussed.},
doi = {10.1103/PhysRevD.100.104054},
journal = {Physical Review D},
number = [10],
volume = [100],
place = {United States},
year = {2019},
month = {11}
}

Journal Article:
Free Publicly Available Full Text
This content will become publicly available on November 15, 2020
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Black hole space-time in dark matter halo
journal, September 2018


Testing the Kerr metric with the iron line and the KRZ parametrization
journal, September 2016

  • Ni, Yueying; Jiang, Jiachen; Bambi, Cosimo
  • Journal of Cosmology and Astroparticle Physics, Vol. 2016, Issue 09
  • DOI: 10.1088/1475-7516/2016/09/014

Metric for rapidly spinning black holes suitable for strong-field tests of the no-hair theorem
journal, June 2011


Note on a new parametrization for testing the Kerr metric
journal, May 2016


Preserving Kerr symmetries in deformed spacetimes
journal, August 2018

  • Papadopoulos, Georgios O.; Kokkotas, Kostas D.
  • Classical and Quantum Gravity, Vol. 35, Issue 18
  • DOI: 10.1088/1361-6382/aad7f4

Black hole shadow in a general rotating spacetime obtained through Newman-Janis algorithm
journal, July 2019


Solution of the Scalar Wave Equation in a Kerr Background by Separation of Variables
journal, April 1972

  • Brill, Dieter R.; Chrzanowski, Paul L.; Pereira, C. Martin
  • Physical Review D, Vol. 5, Issue 8
  • DOI: 10.1103/PhysRevD.5.1913

Shadows of CPR black holes and tests of the Kerr metric
journal, July 2015


Generating rotating regular black hole solutions without complexification
journal, September 2014


Rotating regular black holes
journal, April 2013


On generic parametrizations of spinning black-hole geometries
journal, March 2014


Note on the Kerr Spinning‐Particle Metric
journal, June 1965

  • Newman, E. T.; Janis, A. I.
  • Journal of Mathematical Physics, Vol. 6, Issue 6
  • DOI: 10.1063/1.1704350

Metric of a Rotating, Charged Mass
journal, June 1965

  • Newman, E. T.; Couch, E.; Chinnapared, K.
  • Journal of Mathematical Physics, Vol. 6, Issue 6
  • DOI: 10.1063/1.1704351

Janis–Newman Algorithm: Generating Rotating and NUT Charged Black Holes
journal, March 2017


Testing general relativity with present and future astrophysical observations
journal, December 2015


Charged rotating noncommutative black holes
journal, November 2010


Applicability of the Newman-Janis algorithm to black hole solutions of modified gravity theories
journal, November 2013


Rotating black hole in Rastall theory
journal, September 2018


Mapping spacetimes with LISA: inspiral of a test body in a ‘quasi-Kerr’ field
journal, May 2006


Post-Kerr black hole spectroscopy
journal, September 2017


Uniqueness of the Newman–Janis Algorithm in Generating the Kerr–Newman Metric
journal, March 2000


Hamilton-Jacobi and Schrodinger Separable Solutions of Einstein’s Equations
journal, December 1968

  • Carter, Brandon
  • Communications in Mathematical Physics, Vol. 10, Issue 4
  • DOI: 10.1007/BF03399503

Photon Rings Around kerr and Kerr-Like Black Holes
journal, October 2013


Cosmic censorship and parametrized spinning black-hole geometries
journal, November 2015


General parametrization of axisymmetric black holes in metric theories of gravity
journal, March 2016


Comment on ‘Spinning loop black holes’
journal, June 2011


Regular black hole metric with three constants of motion
journal, August 2013


Axisymmetric black holes allowing for separation of variables in the Klein-Gordon and Hamilton-Jacobi equations
journal, April 2018


Astrophysical signatures of black holes in generalized Proca theories
journal, January 2019


New method for shadow calculations: Application to parametrized axisymmetric black holes
journal, October 2016